Alert archive / Maryland / Flash Flood Warnings in 2016
Flash Flood Warning 7, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Sep 29, 2016, 1:48 AM EDT for Wicomico County, Worcester County, Maryland. It was in force for 4 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 29, 2016, 1:48 AM EDT (05:48 UTC)
- Expired
- Sep 29, 2016, 5:45 AM EDT
- In force
- 4 hr
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Wicomico County, MD, Worcester County, MD
The radar
The Dover AFB radar (KDOX), 61 km from the middle of the area, began a volume at 05:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 29, 2:00 AM EDT | FLOOD | Salisbury, MD | SEVERAL CARS STALLED IN HIGH WATER ACROSS ROADWAYS IN THE CITY. WATER ALSO REPORTED IN SOME STRUCTURES. . |
| Sep 29, 4:49 AM EDT | HEAVY RAIN 6.56 | 2 S Hebron, MD | |
| Sep 29, 5:00 AM EDT | FLASH FLOOD | 2 N Shad Point, MD | NUMEROUS ROADS CLOSED AROUND SALISBURY AND IS AREAS ACROSS THE COUNTY. SEVERAL EVACUATIONS WERE UNDERWAY. SEVERAL HOMES WERE FLOODED AND DAMS AT EMERGENCY WATER LEVELS. . |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 192 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 5.8 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 712 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 516 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.6
The text
As transmitted.
032
WGUS51 KAKQ 290548
FFWAKQ
MDC045-047-290945-
/O.NEW.KAKQ.FF.W.0007.160929T0548Z-160929T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
148 AM EDT THU SEP 29 2016
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL WORCESTER COUNTY IN SOUTHEASTERN MARYLAND...
CENTRAL WICOMICO COUNTY IN SOUTHEASTERN MARYLAND...
* UNTIL 545 AM EDT
* AT 145 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED
THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. TWO TO
FOUR INCHES WITH LOCALLY HIGHER AMOUNTS OF RAIN HAS FALLEN.
FLOODING IS REPORTED IN SALISBURY, WITH SEVERAL ROADWAYS
UNDERWATER.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SALISBURY...FRUITLAND...SALISBURY UNIVERSITY...DELMAR...HEBRON...
GREEN HILL...CHESAPEAKE HEIGHTS...TRINITY...CATCHPENNY...
LAKEWOOD...SHAD POINT...SALISBURY-WICOMICO...LONGRIDGE AND ALLEN.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 3845 7549 3822 7547 3822 7558 3825 7560
3828 7561 3830 7566 3829 7569 3827 7570
3827 7572 3828 7573 3828 7574 3829 7575
3828 7577 3827 7578 3827 7579 3839 7576
3846 7570
$$
MINNICK2 follow-up statements
248
WGUS71 KAKQ 290733
FFSAKQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
333 AM EDT THU SEP 29 2016
MDC045-047-290945-
/O.CON.KAKQ.FF.W.0007.000000T0000Z-160929T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WORCESTER MD-WICOMICO MD-
333 AM EDT THU SEP 29 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM EDT FOR
WEST CENTRAL WORCESTER AND CENTRAL WICOMICO COUNTIES...
AT 326 AM EDT...LOCAL LAW ENFORCEMENT REPORTED FLOODING IN
SALISBURY. FOUR TO SIX INCHES OF RAIN HAVE FALLEN. HEAVY RAINFALL
HAS ENDED IN THE WARNED AREA, BUT SEVERAL ROADS IN THE SALISBURY
AREA REMAIN INUNDATED. PLEASE OBEY ALL ROAD CLOSURES AND DO NOT
DRIVE THROUGH WATER. ADDITIONAL RAINFALL IS EXPECTED LATE THIS
MORNING THROUGH TODAY. A FLASH FLOOD WATCH REMAINS IN EFFECT.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SALISBURY...FRUITLAND...SALISBURY UNIVERSITY...DELMAR...HEBRON...
GREEN HILL...CHESAPEAKE HEIGHTS...TRINITY...CATCHPENNY...LAKEWOOD...
SHAD POINT...SALISBURY-WICOMICO...LONGRIDGE AND ALLEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 3845 7549 3822 7547 3822 7558 3825 7560
3828 7561 3830 7566 3829 7569 3827 7570
3827 7572 3828 7573 3828 7574 3829 7575
3828 7577 3827 7578 3827 7579 3839 7576
3846 7570
$$
MINNICK608
WGUS71 KAKQ 290937
FFSAKQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
537 AM EDT THU SEP 29 2016
MDC045-047-290945-
/O.EXP.KAKQ.FF.W.0007.000000T0000Z-160929T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WORCESTER MD-WICOMICO MD-
537 AM EDT THU SEP 29 2016
...THE FLASH FLOOD WARNING FOR WEST CENTRAL WORCESTER AND CENTRAL
WICOMICO COUNTIES WILL EXPIRE AT 545 AM EDT...
THE HEAVY RAIN HAS ENDED. FLOOD WATERS HAVE BEGUN TO RECEDE...BUT
SEVERAL ROADWAYS IN THE AREA REMAIN INUNDATED. PLEASE CONTINUE TO
HEED ANY REMAINING ROAD CLOSURES. A FLOOD WATCH REMAINS IN EFFECT
THROUGH TONIGHT.
LAT...LON 3845 7549 3822 7547 3822 7558 3825 7560
3828 7561 3830 7566 3829 7569 3827 7570
3827 7572 3828 7573 3828 7574 3829 7575
3828 7577 3827 7578 3827 7579 3839 7576
3846 7570
$$
MINNICKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Sep 28, 9:10 PM EDT, 4 hours 38 minutes earlier.
Area forecast discussion, Sep 28, 9:10 PM EDT, 4 hours 38 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
910 PM EDT Wed Sep 28 2016
.SYNOPSIS...
An upper level low slowly drops south from the Great
Lakes overnight through Friday. Meanwhile, high pressure builds
well north of the region and steers a moisture rich airmass into
the region tonight Through Thursday night.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Loss of heating has lowered the severe potential across the FA.
SCT-BKN shras/tstms remain along-NW of a SBY-PTB-AVC line though
intensity has mostly decreased past couple of hours. Will keep/let
SVR Watch expire at 02Z/29. Otherwise...threat from locally heavy
rain will continue overnight...especially away from the coast/most
of SE VA-NE NC. Vrb clouds/mostly cloudy overnight w/ lows in the
m60s well inland to l70s at the immediate coast.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
The upper low continues to digs swd through the Ohio
and Tennessee Valleys Thursday into Thursday night. Meanwhile, upper
ridging builds n of the Great Lakes across se Canada. At the
surface, high pressure builds to around 1036mb per 28/12z GEFS over
the same region. This will result in a strengthening easterly LLJ
over the nrn Mid-Atlantic, potentially reaching -3 to -4 st dev at
925mb Thursday aftn, before gradually slackening Thursday night.
This will continue to push a high pw airmass into the region and
will result in a continued heavy rainfall threat across the nrn half
of the area into Thursday night. Rainfall amounts could reach 3-5"
across the far nrn tier counties bordered by 2-4". Locally higher
amounts are possible.
Unsettled conditions continue into Friday as the upper low lingers w
of the area, but overall moisture transport should diminish, with
the heavy rain threat diminishing. The upper low begins to fill and
lift n by Saturday resulting in gradually improving conditions.
The sky remains mostly cloudy to overcast through the period. High
temperatures range from the upper 70s to low 80s, with lows
generally in the 60s.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
Anomalous upper low will make its way through the eastern Great
Lakes Sat night/Sunday and into New England by Monday where it
becomes more of an open wave/trough. This feature then moves off the
Northeast coast early next week. Based on the latest model
guidance...have slowed the timing of pcpn exiting the FA with chc
pops (30-50%) lingering across eastern areas Sat night...diminishing
to slight chc pops across eastern areas by Sun eve. Will maintain
dry wx Monday, then a lot of uncertainty develops by Monday night
into the middle of next week. There's the potential for the remnants
of the upper low/trough to linger offshore (providing moist
onshore/easterly flow locally) and also uncertainty with regards to
the eventual track of TS Matthew. Will carry low end pops for now
Tue-Wed. Highs through the period mainly in the 70s. Lows in the
60s.
&&
.AVIATION /01Z THURSDAY THROUGH MONDAY/...
An east-west stationary front will continue to remain
across Virginia through the period, serving as the focus for
showers and thunderstorms.
Heavy rain and thunder are still ongoing at RIC, added TEMPO
group to account for this. Expecting the rain/thunder to mainly
impact central Virginia and portions of eastern Maryland through
the first half of the night. Introduced IFR conditions for later
tonight at RIC and SBY which will remain closer to the stationary
front. Lower chances for MVFR across the VA tidewater and NE NC
as this region will remain further away from the front. Slowly
improving conditions are expected across all sites later into the
day on Thursday.
Outlook: Unsettled weather persists into Friday with
continued chances for showers and thunderstorms due to the
frontal boundary remaining nearby. Improving weather conditions
are expected this weekend.
&&
.MARINE...
Late this aftn, upr/sfc low pressure was spinning ovr the OH
valley with weak sfc low pressure well off the Mid Atlc/nrn Mid
Atlc coast. Also, strong high pressure was cntrd ovr ern Canada.
The pattern over the next few days will feature this high
strengthening ovr ern Canada, ridging into New England. This will
make for a persistent and rather strong E/NE flow over northern
portions of the marine area. Have kept Bay zones N of New Pt
Comfort in a SCA, as well as the coastal waters fm Cape Charles
Lgt nwrd to Fenwick Island (beginning this evening/late tonight
or Thu morning). Seas are expected to build to 6-8 ft over
northern waters, while remaining around 4 ft across the south). It
is possible that marginal SCA conditions could make it to NC
border for 5 ft seas by Thu aftn, and that the lower Bay could
also get to marginal SCA levels, (but confidence is rather low at
this occurring).
Seas will slowly subside later Fri thru Sat. A lighter SSE flow
expected Sat leading to sub-SCA conditions with 1-2 ft waves over
the Bay and 2-4 ft seas over coastal waters.
&&
.TIDES/COASTAL FLOODING...
The synoptic pattern with strong High pressure centered over
eastern Canada with a slow moving boundary/sfc low pressure inland
over the Carolinas/Mid-Atlantic will bring persistent ENE flow to
the area Thu-Fri. Strongest winds expected for the northern areas,
with minor tidal/coastal flooding becoming a concern for Ocean
City/Chincoteague/Wachapreague by Thu evening and Fri morning high
tide cycles. Also, some potential for flooding into the Bay (both
lower and mid-upper Bay) by Fri-Sat, as seas remain elevated and
water is expected to struggle to exit the bay for several days.
No coastal flood watches have been issued as chance for moderate-
severe flooding is low, but we may eventually need to issue
Coastal Flood Advisories.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Flash Flood Watch through late Thursday night for MDZ021>023.
NC...None.
VA...Flash Flood Watch through Thursday evening for VAZ048-060>062-
064-066>069-509>516.
Flash Flood Watch through late Thursday night for VAZ075>078-
083-085-517>522.
MARINE...Small Craft Advisory from 7 AM Thursday to 6 AM EDT Friday for
ANZ654.
Small Craft Advisory until 6 PM EDT Friday for ANZ650-652.
Small Craft Advisory from 7 AM Thursday to 1 AM EDT Friday for
ANZ630-631.
&&
SYNOPSIS...AJZ/ALB
NEAR TERM...ALB
SHORT TERM...AJZ/SAM
LONG TERM...JDM
AVIATION...AJB/MRD
MARINE...LKB/TMG
TIDES/COASTAL FLOODING...Hazardous weather outlook, Sep 28, 4:12 PM EDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 412 PM EDT WED SEP 28 2016 NCZ012-VAZ065-079>082-084-086>090-092-093-096-523>525-292015- NORTHAMPTON-MECKLENBURG-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-GLOUCESTER-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY- SOUTHAMPTON-ISLE OF WIGHT-SUFFOLK-YORK-NEWPORT NEWS-HAMPTON/POQUOSON- 412 PM EDT WED SEP 28 2016 ...SEVERE THUNDERSTORM WATCH 488 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH CAROLINA...EAST CENTRAL VIRGINIA...EASTERN VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ048-060>062-064-066>069-509>516-292015- FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-LUNENBURG- NOTTOWAY-AMELIA-POWHATAN-WESTERN LOUISA-EASTERN LOUISA- WESTERN HANOVER-EASTERN HANOVER-WESTERN CHESTERFIELD- EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)- WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO- 412 PM EDT WED SEP 28 2016 ...SEVERE THUNDERSTORM WATCH 488 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT FROM 9 PM EDT THIS EVENING THROUGH THURSDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...NORTH CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ075>078-083-085-517>522-292015- WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-NEW KENT-MIDDLESEX- WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN- EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX- 412 PM EDT WED SEP 28 2016 ...SEVERE THUNDERSTORM WATCH 488 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT FROM MIDNIGHT EDT TONIGHT THROUGH LATE THURSDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL VIRGINIA AND EASTERN VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>023-292015- DORCHESTER-WICOMICO-SOMERSET- 412 PM EDT WED SEP 28 2016 ...FLASH FLOOD WATCH IN EFFECT FROM MIDNIGHT EDT TONIGHT THROUGH LATE THURSDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ025-NCZ102-VAZ098>100-292015- MARYLAND BEACHES-EASTERN CURRITUCK-VIRGINIA BEACH-ACCOMACK- NORTHAMPTON- 412 PM EDT WED SEP 28 2016 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND...NORTHEAST NORTH CAROLINA...EASTERN VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. IN ADDITION...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL LATER TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LOCALLY HEAVY RAINFALL REMAINS POSSIBLE THURSDAY INTO THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ024-NCZ013>017-030>032-VAZ095-097-292015- INLAND WORCESTER-HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-NORFOLK/PORTSMOUTH-CHESAPEAKE- 412 PM EDT WED SEP 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND...NORTHEAST NORTH CAROLINA AND SOUTHEAST VIRGINIA. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAINFALL TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE THREAT FOR LOCALLY HEAVY RAINFALL IN SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THURSDAY INTO THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 28, 10:28 PM EDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1028 PM EDT WED SEP 28 2016
MDZ023-024-290315-
INLAND WORCESTER-SOMERSET-
1028 PM EDT WED SEP 28 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WORCESTER AND
EASTERN SOMERSET COUNTIES...
AT 1027 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WESTOVER...OR
NEAR POCOMOKE CITY...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THIS STORM.
THIS STORM WILL BE NEAR...
POCOMOKE CITY AROUND 1045 PM EDT.
PRINCESS ANNE AND WEST POCOMOKE AROUND 1050 PM EDT.
UNIVERSITY OF MARYLAND EASTERN SHORE AROUND 1055 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SAXIS...SHELLTOWN...
COKESBURY...BEAVER DAM...GIRDLETREE...REHOBETH...WHITESBURG...
MANOKIN...KINGSTON AND GOODWILL.
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3800 7554 3799 7563 3797 7565 3794 7564
3794 7571 3790 7574 3790 7571 3788 7574
3804 7583 3807 7581 3805 7580 3809 7577
3809 7575 3810 7577 3807 7580 3829 7564
3828 7559 3811 7535
TIME...MOT...LOC 0227Z 218DEG 13KT 3808 7567
BROWNSpecial weather statement, Sep 28, 11:17 PM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1117 PM EDT WED SEP 28 2016
MDZ022>024-290400-
INLAND WORCESTER-SOMERSET-WICOMICO-
1117 PM EDT WED SEP 28 2016
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL WORCESTER...
NORTHEASTERN SOMERSET AND SOUTHEASTERN WICOMICO COUNTIES...
AT 1116 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR UNIVERSITY OF
MARYLAND EASTERN SHORE...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THIS STORM. IN ADDITION...RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE
POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
FRUITLAND AROUND 1150 PM EDT.
SALISBURY UNIVERSITY AROUND 1155 PM EDT.
SALISBURY AROUND 1200 AM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CHESAPEAKE HEIGHTS...
TRINITY...WHITESBURG...CATCHPENNY...LAKEWOOD...SHAD POINT...
MANOKIN...COKESBURY...WHITON AND SALISBURY-WICOMICO.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.
LAT...LON 3806 7559 3810 7579 3813 7579 3814 7576
3814 7578 3815 7579 3815 7576 3816 7577
3816 7578 3817 7578 3844 7576 3833 7533
TIME...MOT...LOC 0316Z 204DEG 17KT 3817 7563
MINNICKSpecial weather statement, Sep 28, 11:29 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1129 PM EDT WED SEP 28 2016
MDZ023-VAZ099-290430-
SOMERSET-ACCOMACK-
1129 PM EDT WED SEP 28 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL SOMERSET
AND CENTRAL ACCOMACK COUNTIES...
AT 1127 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS OVER THE BAY
WERE LOCATED ALONG A LINE EXTENDING FROM TANGIER TO 8 MILES WEST OF
ONANCOCK TO 10 MILES NORTHWEST OF EXMORE. MOVEMENT WAS NORTHEAST AT
20 MPH.
WIND GUSTS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH
THESE STORMS.
. IN ADDITION...RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE WITH
THESE STORMS.
THESE STORMS WILL BE NEAR...
LAWSONIA AROUND 1200 AM EDT.
ONANCOCK AND ONLEY AROUND 1215 AM EDT.
PARKSLEY AROUND 1230 AM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SAXIS...SANFORD...
GUILFORD...HARBORTON...BLOXOM...BYRDTOWN...TASLEY...PUNGOTEAGUE...
CLAM AND MELFA.
STRONG WIND GUSTS ARE POSSIBLE WITH THESE STORMS. THESE WIND GUSTS
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3766 7573 3755 7598 3762 7596 3776 7587
3775 7590 3777 7593 3775 7596 3776 7600
3780 7604 3788 7606 3790 7602 3790 7591
3795 7589 3795 7587 3797 7586 3801 7575
3791 7554
TIME...MOT...LOC 0327Z 236DEG 17KT 3785 7599 3773 7591 3760 7600
BROWNSpecial weather statement, Sep 29, 12:00 AM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1200 AM EDT THU SEP 29 2016
MDZ022>024-290445-
INLAND WORCESTER-SOMERSET-WICOMICO-
1200 AM EDT THU SEP 29 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WORCESTER...
NORTHEASTERN SOMERSET AND WICOMICO COUNTIES...
AT 1200 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER FRUITLAND...
MOVING NORTH AT 20 MPH.
WIND GUSTS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THIS STORM. IN ADDITION...RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE
POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
SALISBURY UNIVERSITY AROUND 1205 AM EDT.
SALISBURY AROUND 1215 AM EDT.
HEBRON AND PARSONSBURG AROUND 1220 AM EDT.
DELMAR AROUND 1230 AM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE GREEN HILL...
CHESAPEAKE HEIGHTS...PITTSVILLE...TRINITY...WHITESBURG...
CATCHPENNY...LAKEWOOD...SHAD POINT...MELSON AND COKESBURY.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LAT...LON 3846 7569 3845 7533 3812 7556 3814 7579
3815 7579 3816 7577 3816 7579 3815 7580
3849 7581 3851 7577 3854 7575 3854 7573
3856 7571
TIME...MOT...LOC 0400Z 196DEG 19KT 3831 7561
MINNICKSpecial weather statement, Sep 29, 12:27 AM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1227 AM EDT THU SEP 29 2016
MDZ023-024-VAZ099-290515-
INLAND WORCESTER-SOMERSET-ACCOMACK-
1227 AM EDT THU SEP 29 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
WORCESTER...SOUTHEASTERN SOMERSET AND NORTH CENTRAL ACCOMACK
COUNTIES...
AT 1226 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM MARION STATION TO 8 MILES NORTH OF
PARKSLEY TO NEAR ONANCOCK. MOVEMENT WAS NORTHEAST AT 10 MPH.
WIND GUSTS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.
. IN ADDITION...RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE WITH
THESE STORMS.
THESE STORMS WILL BE NEAR...
MARION STATION AROUND 1235 AM EDT.
WESTOVER AROUND 110 AM EDT.
POCOMOKE CITY AND WEST POCOMOKE AROUND 115 AM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SAXIS...SHELLTOWN...
SANFORD...BEAVER DAM...GUILFORD...MAPPSVILLE...REHOBETH...
TEMPERANCEVILLE...BLOXOM AND NELSONIA.
STRONG WIND GUSTS ARE POSSIBLE WITH THESE STORMS. THESE WIND GUSTS
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3780 7558 3766 7581 3785 7576 3803 7585
3803 7582 3804 7583 3805 7581 3804 7580
3806 7581 3807 7580 3805 7580 3807 7578
3808 7579 3809 7576 3810 7577 3813 7574
3812 7546
TIME...MOT...LOC 0426Z 226DEG 9KT 3801 7577 3790 7570 3776 7574
BROWNSpecial weather statement, Sep 29, 1:21 AM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
121 AM EDT THU SEP 29 2016
MDZ024-025-VAZ099-290615-
MARYLAND BEACHES-INLAND WORCESTER-ACCOMACK-
121 AM EDT THU SEP 29 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WORCESTER AND NORTHERN
ACCOMACK COUNTIES...
AT 121 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR WEST POCOMOKE TO 6 MILES SOUTHEAST
OF POCOMOKE CITY TO 6 MILES NORTHEAST OF PARKSLEY. MOVEMENT WAS EAST
AT 15 MPH.
WIND GUSTS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.
. IN ADDITION...RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE WITH
THESE STORMS.
THESE STORMS WILL BE NEAR...
SNOW HILL AROUND 200 AM EDT.
NEWARK AROUND 215 AM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ASSAWOMAN...
ATLANTIC...BEAVER DAM...MOUNT WESLEY...MAPPSVILLE...
TEMPERANCEVILLE...GREENBACKVILLE...STOCKTON...NEW CHURCH AND BOXIRON.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3805 7517 3786 7531 3783 7540 3784 7542
3782 7544 3778 7559 3798 7556 3807 7558
3809 7557 3809 7554 3814 7558 3838 7520
3822 7510
TIME...MOT...LOC 0521Z 247DEG 14KT 3812 7555 3801 7548 3782 7555
BROWNThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 9:04 PM EDT | Special Weather Statement | AKQ | Somerset | 41 min |
| Sep 28, 9:36 PM EDT | Special Weather Statement | AKQ | Somerset | 39 min |
| Sep 28, 10:26 PM EDT | Areal Flood Advisory | AKQ | Somerset, Worcester | 3 hr |
| Sep 28, 10:28 PM EDT | Special Weather Statement | AKQ | Somerset | 47 min |
| Sep 28, 11:17 PM EDT | Special Weather Statement | AKQ | Wicomico | 43 min |
| Sep 28, 11:40 PM EDT | Flash Flood Warning | AKQ | Somerset | 3 hr |
| Sep 29, 12:00 AM EDT | Special Weather Statement | AKQ | Wicomico | 45 min |
| Sep 29, 12:40 AM EDT | Areal Flood Advisory | AKQ | Wicomico | 3 hr |
| Sep 29, 1:08 AM EDT | Areal Flood Advisory | AKQ | Worcester | 3 hr |
| Sep 29, 1:21 AM EDT | Special Weather Statement | AKQ | Worcester | 54 min |
| Sep 29, 2:16 AM EDT | Areal Flood Advisory | AKQ | Wicomico, Worcester | 3 hr |
| Sep 29, 5:36 AM EDT | Beach Hazards Statement | AKQ | Worcester | 14 hr |
| Sep 29, 5:36 AM EDT | Coastal Flood Advisory | AKQ | Dorchester, Somerset, Wicomico, Worcester | 3 days |
| Sep 29, 1:56 PM EDT | Areal Flood Warning | AKQ | Worcester | 15 hr |
| Sep 29, 5:33 PM EDT | Coastal Flood Warning | AKQ | Dorchester, Somerset, Wicomico, Worcester | 34 hr |
| Sep 29, 6:12 PM EDT | Areal Flood Warning | AKQ | Wicomico, Worcester | 14 hr |
Nearby
Flash Flood Warnings in Maryland, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.